Alert archive / California / High Surf Advisories in 2015

High Surf Advisory 2, NWS San Diego, CA

February 7, 2015Orange County, San Diego County, California

NWS San Diego, CA issued this high surf advisory at Feb 7, 2015, 3:05 AM PST for Orange County, San Diego County, California. It took effect at Feb 8, 2015, 6:00 AM PST. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2015, 3:05 AM PST (11:05 UTC)
In effect from
Feb 8, 2015, 6:00 AM PST
Expired
Feb 11, 2015, 12:00 AM PST
In force
66 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2015-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2015-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WHUS46 KSGX 071105
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 AM PST SAT FEB 7 2015

CAZ043-552-072200-
/O.NEW.KSGX.SU.Y.0002.150208T1400Z-150210T1400Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
305 AM PST SAT FEB 7 2015

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM PST
TUESDAY. 

* WAVES AND SURF...BUILDING LATER TODAY THROUGH SUNDAY...THEN PEAKING
  ON MONDAY AT 6 TO 8 FEET WITH SETS TO 10 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY
  NORTH OF NEWPORT BEACH...BETWEEN LAGUNA BEACH AND SAN
  CLEMENTE...AND SOUTH OF DEL MAR IN SAN DIEGO COUNTY.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED
  SWIMMERS.

* OUTLOOK...WAVES AND SURF WILL SLOWLY SUBSIDE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. PLEASE VISIT
THE FOLLOWING LINK TO GIVE US FEEDBACK ON THE NEW BEACH HAZARDS
STATEMENT:

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

JMB
11 follow-up statements
573 
WHUS46 KSGX 072132
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
132 PM PST SAT FEB 7 2015

CAZ043-552-080600-
/O.CON.KSGX.SU.Y.0002.150208T1400Z-150210T1400Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
132 PM PST SAT FEB 7 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
PST TUESDAY...

* WAVES AND SURF...BUILDING THROUGH SUNDAY...PEAKING MONDAY AT 6
  TO 8 FEET WITH SETS TO 10 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... ESPECIALLY
  NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE
  IN ORANGE COUNTY...AS WELL AS SOUTH OF DEL MAR IN SAN DIEGO
  COUNTY.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

* OUTLOOK...WAVES AND SURF WILL SLOWLY SUBSIDE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
956 
WHUS46 KSGX 080450
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
850 PM PST SAT FEB 7 2015

CAZ043-552-081300-
/O.CON.KSGX.SU.Y.0002.150208T1400Z-150210T1400Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
850 PM PST SAT FEB 7 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET...GREATEST ON MONDAY WITH SETS TO 10
  FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY
  NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE
  IN ORANGE COUNTY...AS WELL AS SOUTH OF DEL MAR IN SAN DIEGO
  COUNTY.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS
  SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS.

* OUTLOOK...WAVES AND SURF MAY REMAIN HIGH THROUGH TUESDAY...AND
  THEN SLOWLY SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
445 
WHUS46 KSGX 081048
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
248 AM PST SUN FEB 8 2015

CAZ552-082130-
/O.EXT.KSGX.SU.Y.0002.150208T1400Z-150211T0000Z/
ORANGE COUNTY COASTAL AREAS-
248 AM PST SUN FEB 8 2015

...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO
4 PM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET...GREATEST ON MONDAY WITH SETS TO 
  10 FEET. 

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY
  NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN
  CLEMENTE.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

* OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY...THEN
  SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-082130-
/O.EXT.KSGX.SU.Y.0002.150208T1400Z-150211T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
248 AM PST SUN FEB 8 2015

...HIGH SURF ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO
4 PM PST TUESDAY...

* WAVES AND SURF...6 TO 9 FEET...GREATEST ON MONDAY WITH SETS TO
  12 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY
  SOUTH OF DEL MAR.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

* OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY...THEN
  SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

JMB
546 
WHUS46 KSGX 082146
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PST SUN FEB 8 2015

CAZ552-090600-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
ORANGE COUNTY COASTAL AREAS-
146 PM PST SUN FEB 8 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WAVES AND SURF...6 TO 9 FEET...GREATEST ON MONDAY WITH SETS 10 TO
  15 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...
  ESPECIALLY NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND 
  SAN CLEMENTE. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

* OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY... 
  THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-090600-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
146 PM PST SUN FEB 8 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WAVES AND SURF...5 TO 8 FEET...GREATEST ON MONDAY WITH SETS TO 
  10 FEET. 

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...
  ESPECIALLY SOUTH OF DEL MAR. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED 
  SWIMMERS. 

* OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY... 
  THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

23

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
495 
WHUS46 KSGX 090512
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
912 PM PST SUN FEB 8 2015

CAZ552-091315-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
ORANGE COUNTY COASTAL AREAS-
912 PM PST SUN FEB 8 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WAVES AND SURF...6 TO 9 FEET...GREATEST ON MONDAY WITH MAX SETS
  OF 10 TO LOCALLY 13 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY
  NORTH OF NEWPORT BEACH AND BETWEEN LAGUNA BEACH AND SAN CLEMENTE.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS
  SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS.

* OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY... 
  THEN SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-091315-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
912 PM PST SUN FEB 8 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* WAVES AND SURF...5 TO 9 FEET...GREATEST ON MONDAY WITH SETS TO
  10 TO LOCALLY 13 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY
  SOUTH OF DEL MAR.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS
  SWIMMING CONDITIONS...ESPECIALLY FOR INEXPERIENCED SWIMMERS.

* OUTLOOK...WAVES AND SURF WILL REMAIN HIGH THROUGH TUESDAY...THEN
  SLOWLY SUBSIDE TUESDAY NIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
390 
WHUS46 KSGX 091024
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
224 AM PST MON FEB 9 2015

CAZ043-552-092130-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
224 AM PST MON FEB 9 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* SURF...5 TO 8 FEET WITH OCCASIONAL SETS OF 9 TO 10 FEET.
  INFREQUENT LOCAL SETS 10 TO 12 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...ESPECIALLY
  NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE DANGEROUS
  SWIMMING CONDITIONS.

* OUTLOOK...SURF WILL REMAIN HIGH THROUGH TUESDAY AFTERNOON...THEN
  SUBSIDE TUESDAY NIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN THE
ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

MM
496 
WHUS46 KSGX 092157
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
157 PM PST MON FEB 9 2015

CAZ043-552-100600-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
157 PM PST MON FEB 9 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* SURF...5 TO 9 FEET WITH OCCASIONAL SETS OF 9 TO 10 FEET.
  INFREQUENT LOCAL SETS 10 TO 12 FEET.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES...
  ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS. 

* OUTLOOK...SURF WILL REMAIN HIGH THROUGH TUESDAY AFTERNOON... 
  THEN SUBSIDE TUESDAY NIGHT AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

PIERCE 

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
172 
WHUS46 KSGX 100437
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
837 PM PST MON FEB 9 2015

CAZ043-552-101400-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
837 PM PST MON FEB 9 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY...

* SURF...6 TO 8 FEET WITH OCCASIONAL SETS TO 10 FEET ALONG WEST
  FACING BEACHES THROUGH TUESDAY MORNING. LOWERING TO 5 TO 7 FT
  AND LOCAL SET TO 9 TUESDAY AFTERNOON.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... 
  ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS. 

* OUTLOOK...SURF WILL REMAIN HIGH THROUGH TUESDAY AFTERNOON... 
  THEN SUBSIDE TUESDAY NIGHT AND WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BA

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
702 
WHUS46 KSGX 101349
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
549 AM PST TUE FEB 10 2015

CAZ043-552-102130-
/O.CON.KSGX.SU.Y.0002.000000T0000Z-150211T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
549 AM PST TUE FEB 10 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SURF...6 TO 8 FEET WITH OCCASIONAL SETS TO 10 FEET ALONG WEST
  FACING BEACHES THIS MORNING. LOWERING TO 5 TO 7 FT AND LOCAL SETS
  TO 9 THIS AFTERNOON.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... 
  ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS. 

* OUTLOOK...SURF WILL REMAIN HIGH THROUGH THIS AFTERNOON...THEN
  SUBSIDE TONIGHT AND WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MM
109 
WHUS46 KSGX 102110
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST TUE FEB 10 2015

CAZ043-552-110200-
/O.EXT.KSGX.SU.Y.0002.000000T0000Z-150211T0200Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
110 PM PST TUE FEB 10 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING...

* SURF...5 TO 8 FEET WITH OCCASIONAL SETS TO 10 TO 12 FEET ALONG
  WEST FACING BEACHES THIS AFTERNOON...LOWERING TO 4 TO 7 FT WITH
  LOCAL 9 FOOT SETS THIS EVENING.

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... 
  ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS. SOME WAVES MAY OVER-TOP JETTIES. 

* OUTLOOK...THE WEST-NORTHWEST SWELL WILL SLOWLY LOWER THROUGH
  WEDNESDAY...THEN A NEW 7 TO 8 FOOT WEST-NORTHWEST SWELL WILL
  ARRIVE THURSDAY AND PEAK FRIDAY...BRINGING NEAR ADVISORY LEVEL
  SURF AND STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HARRISON
068 
WHUS46 KSGX 110130
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 PM PST TUE FEB 10 2015

CAZ043-552-110800-
/O.EXT.KSGX.SU.Y.0002.000000T0000Z-150211T0800Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
530 PM PST TUE FEB 10 2015

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* SURF...5 TO 8 FEET WITH OCCASIONAL SETS TO 10 TO 12 FEET ALONG 
  WEST FACING BEACHES THROUGH MIDNIGHT...LOWERING TO 4 TO 6 FT 
  WITH LOCAL 8 FOOT SETS BY EARLY WEDNESDAY MORNING. 

* LOCATIONS...HIGHEST SURF ALONG WEST FACING BEACHES... 
  ESPECIALLY NORTH OF NEWPORT BEACH AND SOUTH OF DEL MAR. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS. SOME WAVES MAY OVER-TOP 
  JETTIES. 

* OUTLOOK...THE WEST-NORTHWEST SWELL WILL SLOWLY LOWER THROUGH 
  WEDNESDAY...THEN A NEW 7 TO 8 FOOT WEST-NORTHWEST SWELL WILL 
  ARRIVE THURSDAY AND PEAK FRIDAY...BRINGING NEAR ADVISORY LEVEL 
  SURF AND STRONG RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL IMPACT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
JT

THE NATIONAL WEATHER SERVICE WANTS TO HEAR FROM YOU. 
PLEASE VISIT THE FOLLOWING LINK TO GIVE US FEEDBACK 
ON THE NEW BEACH HAZARDS STATEMENT: 

HTTP://WWW.NWS.NOAA.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 6, 9:25 PM PST, 5 hours 40 minutes earlier.

Area forecast discussion, Feb 6, 9:25 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST FRI FEB 6 2015

.SYNOPSIS...
PATCHY DENSE FOG POSSIBLE IN THE COASTAL AREAS AGAIN TONIGHT. A LOW
PRESSURE SYSTEM MOVING INLAND TO THE NORTH WILL BRING GUSTY ONSHORE
WINDS IN THE MOUNTAINS AND DESERTS AND A SLIGHT CHANCE OF SHOWERS
NEAR THE LA COUNTY BORDER. A SECOND LOW PRESSURE SYSTEM MOVING
INLAND TO OUR NORTH MONDAY AND TUESDAY WILL MAINTAIN ONSHORE FLOW
AND SLIGHTLY DEEPEN THE MARINE LAYER. OFFSHORE FLOW AND DRIER
CONDITIONS WILL DEVELOP FOR THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

EVENING WATER VAPOR SATELLITE IMAGERY SHOWED A LARGE TROUGH OFF THE
WEST COAST CONTINUING TO FEED A PLUME OF SUBTROPICAL MOISTURE INTO
CENTRAL AND NORTHERN CALIFORNIA. SOUTHWESTERN CALIFORNIA REMAINS
UNDER WEAK RIDGING AND DRIER FLOW ALOFT. LOW CLOUDS HAVE ONCE AGAIN
DEVELOPED ALONG THE SAN DIEGO COUNTY COAST AND SHOULD SPREAD
NORTHWARD INTO ORANGE COUNTY AND 10-15 MILES INLAND OVERNIGHT.
PATCHY DENSE FOG IS LIKELY OVER THE HIGHER COASTAL TERRAIN...COASTAL
MESAS...AND FAR WESTERN SAN DIEGO COUNTY VALLEYS THROUGH EARLY
SATURDAY MORNING. MODELS ARE INDICATING A DEEPER MARINE LAYER
FURTHER NORTH. CLOUD BASES AT LAX ARE CURRENTLY MUCH HIGHER THAN
THEY ARE IN SAN DIEGO COUNTY...SO IF ANY DENSE FOG DOES FOR IN
ORANGE COUNTY IT WILL NOT BE NEARLY AS WIDESPREAD. ELSEWHERE JUST
EXPECT A FEW HIGH CLOUDS PASSING OVER THE AREA.

AN UPPER LEVEL TROUGH WILL PASS BY TO OUR NORTH SATURDAY MORNING
INTO SATURDAY AFTERNOON. THE PLUME OF MOISTURE TRIES TO NUDGE INTO
OUR FORECAST AREA...WITH PRECIPITABLE WATER PEAKING AROUND 0.9 INCH
LATE SATURDAY MORNING ALONG THE LA COUNTY BORDER. HOWEVER...THERE IS
ONLY THE SLIGHTEST HINT OF A VORT MAX MOVING THROUGH THE RIDGE INTO
FAR SOUTHERN CA...SO THERE REALLY IS NO GOOD MECHANISM FOR SQUEEZING
THAT MOISTURE OUT. MIGHT SEE A FEW LIGHT SHOWERS IN NORTHERN ORANGE
COUNTY...NORTHWESTERN PORTIONS OF THE INLAND EMPIRE...AND OVER THE
SAN GABRIEL MOUNTAINS SAT MORNING INTO THE AFTERNOON. DO NOT EXPECT
MUCH MORE THAN A COUPLE HUNDREDTHS OF AN INCH OF PRECIP WITH THIS
SYSTEM. SNOW LEVELS WILL BE ABOVE 10000 FT SO ANY PRECIP WILL BE ALL
RAIN. MAIN IMPACT FROM THIS SYSTEM WILL BE GUSTY SOUTHWEST TO WEST
WINDS IN THE MOUNTAINS AND DESERTS...THOUGH THEY WILL LIKELY REMAIN
BELOW ADVISORY STRENGTH. THE MARINE LAYER ONLY DEEPENS SLIGHTLY
TOMORROW...SO PATCHY DENSE FOG WILL BE POSSIBLE AGAIN SAT NIGHT INTO
SUNDAY MORNING OVER THE FAR WESTERN VALLEYS. OTHERWISE JUST EXPECT
SOME COOLING...MOST NOTABLY IN THE VALLEYS.

A DEEPER TROUGH WILL MOVE ACROSS NORTHERN AND CENTRAL CA SUNDAY AND
MONDAY...HELPING TO MAINTAIN ONSHORE FLOW AND DEEPEN THE MARINE
LAYER FURTHER. HEIGHTS INCREASE SUNDAY FOR SOME WARMING...WITH
COOLING FOLLOWING ON MONDAY. THE LAST SHORT WAVE ROTATING THROUGH
THIS TROUGH DIGS SOUTH THROUGH INTERIOR CA ON TUESDAY AND EVENTUALLY
FORMS A CLOSED LOW OVER AZ ON WED. SURFACE PRESSURE GRADIENTS TURN
OFFSHORE TO THE NORTH IN THE WAKE OF THIS LOW...WITH GUSTY
NORTH-NORTHEAST WINDS DEVELOPING OVER PORTIONS OF THE INLAND EMPIRE
AND ORANGE COUNTY WED MORNING. THE LOW CUTS OFF AND RETROGRADES
SOUTHWEST THU AND FRI...THOUGH MODELS CONTINUE TO HAVE NO CLUE AS TO
EXACTLY WHERE THE LOW WILL TRACK. ANY MOISTURE AND PRECIP LOOKS LIKE
IT WILL STAY WELL TO THE EAST AT THIS POINT...WITH DRY OFFSHORE FLOW
PREVAILING OVER SOUTHERN CA THROUGH FRIDAY.

&&

.AVIATION...
070445Z...COAST/VALLEYS...CIGS DEVELOPING BETWEEN 400-700 FT MSL AND
3-5SM VIS IN BR HZ...WITH AREAS OF CIGS 200-500 FT AND VIS BLO 3SM
IN BR/FG THROUGH 12Z. AFT 12Z THROUGH 16Z...LOW CIGS BECOMING
SCATTERED WITH IMPROVING VIS AS SCATTERED HIGHER CLOUDS WITH BASES
ABV 3000 FT AND TOPS TO 7000 FT DEVELOP FROM THE NORTH. GENERALLY
VFR WITH UNRESTRICTED VIS AFT 16Z ON SAT.

MTNS/DESERTS...VFR WITH UNRESTRICTED VIS THROUGH 12Z SAT. AFT 12Z...
AREAS OF CLOUDS DEVELOPING BETWEEN 3K AND 7K FT LOCALLY OBSCURING
THE HIGHER TERRAIN.

&&

.MARINE...
900 PM...AREAS OF DENSE FOG WITH VISIBILITY 1 NM OR LESS  OVER THE
NEARSHORE WATERS AGAIN TONIGHT INTO SATURDAY MORNING. A STORM SYSTEM
IN THE PACIFIC CONTINUES TO DEVELOP AND WILL MOVE TOWARD THE PACIFIC
NW COAST THRU SATURDAY. THIS WILL GENERATE A BUILDING WNW SWELL
THROUGH THE WEEKEND. THE PEAK OF THIS SWELL EVENT WILL OCCUR FROM
LATE SUNDAY NIGHT THROUGH TUESDAY MORNING. THIS WILL GENERATE
COMBINED SEAS OF 8-11 FEET AND A PERIOD OF 13-14 SECONDS...WITH THE
HIGHEST SEAS IN THE OUTER WATERS. WIND GUSTS 20-25 KT ARE POSSIBLE
SUNDAY NIGHT THROUGH MONDAY NIGHT AS WELL.

&&

.BEACHES...HIGHER THAN NORMAL SURF WILL DEVELOP THIS WEEKEND AS
SEVERAL STORMS SEND SHORT PERIOD...LARGE WESTERLY SWELLS TOWARD THE
CALIFORNIA COAST. THE HIGHEST SURF IS EXPECTED ON MONDAY WHEN HIGH
SURF CONDITIONS ARE LIKELY. STRONG RIP CURRENTS WILL DEVELOP AS WELL
THROUGH THE WEEKEND.

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...DENSE FOG ADVISORY UNTIL 8 AM PST SATURDAY FOR THE SAN DIEGO
     COUNTY COASTAL AREAS.
PZ...NONE.

&&

PUBLIC...SS
AVIATION/MARINE...JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 9:20 PM PSTDense Fog AdvisorySGXSan Diego11 hr

Nearby

High Surf Advisories in California, 2015Every high surf advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.